Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 5, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 16, 2022, 3:10 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 17, 2022, 10:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2022, 3:10 PM CDT (20:10 UTC)
- In effect from
- Mar 17, 2022, 10:00 AM CDT
- Expired
- Mar 18, 2022, 12:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3608 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482 WWUS74 KAMA 162010 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 310 PM CDT Wed Mar 16 2022 OKZ001>003-TXZ001>004-006-007-011-012-016>018-317-170415- /O.NEW.KAMA.WI.Y.0005.220317T1500Z-220318T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Oldham-Potter-Deaf Smith-Randall-Armstrong-Palo Duro Canyon- Including the cities of Dalhart, Claude, Bootleg, Romero, Umbarger, Conlen, Palo Duro Canyon State Park, Gruver, Goodnight, Four Way, Canyon, Amarillo, Waka, Perryton, Buffalo Lake, Ware, Boise City, Masterson, Vega, Wolf Creek Park, Keyes, Washburn, Bushland, Spearman, Channing, Forgan, Farnsworth, Wayside, Dumas, Wildorado, Stratford, Boys Ranch, Hereford, Beaver, Dawn, Hartley, and Guymon 310 PM CDT Wed Mar 16 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY... * WHAT...North winds of 35 mph expected. * WHERE...The Oklahoma Panhandle and western Texas Panhandle, excluding Palo Duro Canyon. * WHEN...From 10 AM to 8 PM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust may occur as winds increase Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ferguson
5 follow-up statements
887 WWUS74 KAMA 162022 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 322 PM CDT Wed Mar 16 2022 OKZ001>003-TXZ001>004-006-007-011-012-016>018-317-170430- /O.CON.KAMA.WI.Y.0005.220317T1500Z-220318T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Oldham-Potter-Deaf Smith-Randall-Armstrong-Palo Duro Canyon- Including the cities of Dalhart, Claude, Bootleg, Romero, Umbarger, Conlen, Palo Duro Canyon State Park, Gruver, Goodnight, Four Way, Canyon, Amarillo, Waka, Perryton, Buffalo Lake, Ware, Boise City, Masterson, Vega, Wolf Creek Park, Keyes, Washburn, Bushland, Spearman, Channing, Forgan, Farnsworth, Wayside, Dumas, Wildorado, Stratford, Boys Ranch, Hereford, Beaver, Dawn, Hartley, and Guymon 322 PM CDT Wed Mar 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY... * WHAT...North winds of 35 mph expected. * WHERE...The Oklahoma Panhandle and western Texas Panhandle. * WHEN...From 10 AM to 8 PM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust may occur as winds increase Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ferguson
266 WWUS74 KAMA 170326 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1026 PM CDT Wed Mar 16 2022 OKZ001>003-TXZ001>004-006-007-011-012-016>018-317-171130- /O.CON.KAMA.WI.Y.0005.220317T1500Z-220318T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Oldham-Potter-Deaf Smith-Randall-Armstrong-Palo Duro Canyon- Including the cities of Dalhart, Claude, Bootleg, Romero, Umbarger, Conlen, Palo Duro Canyon State Park, Gruver, Goodnight, Four Way, Canyon, Amarillo, Waka, Perryton, Buffalo Lake, Ware, Boise City, Masterson, Vega, Wolf Creek Park, Keyes, Washburn, Bushland, Spearman, Channing, Forgan, Farnsworth, Wayside, Dumas, Wildorado, Stratford, Boys Ranch, Hereford, Beaver, Dawn, Hartley, and Guymon 1026 PM CDT Wed Mar 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY... * WHAT...Sustained north winds of 35 mph with higher gusts are expected. * WHERE...The Oklahoma Panhandle and much of the Texas Panhandle. * WHEN...From 10 AM to 8 PM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust may occur as winds increase Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 02
250 WWUS74 KAMA 170855 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 355 AM CDT Thu Mar 17 2022 TXZ005-008>010-013>015-019-020-172000- /O.EXA.KAMA.WI.Y.0005.220317T1500Z-220318T0100Z/ Lipscomb-Hutchinson-Roberts-Hemphill-Carson-Gray-Wheeler-Donley- Collingsworth- Including the cities of Lake Marvin, Borger, Glazier, Pampa, Lora, Lela, Wheeler, Codman, Clarendon, Samnorwood, Panhandle, Kingsmill, Dozier, Higgins, Canadian, Miami, White Deer, Wellington, Booker, Pantex, Briscoe, Skellytown, Twitty, Shamrock, Follett, and Lutie 355 AM CDT Thu Mar 17 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...North winds of 35 mph expected with higher gusts expected. * WHERE...The eastern and southeastern Texas Panhandle. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ001>003-TXZ001>004-006-007-011-012-016>018-317-172000- /O.CON.KAMA.WI.Y.0005.220317T1500Z-220318T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Oldham-Potter-Deaf Smith-Randall-Armstrong-Palo Duro Canyon- Including the cities of Dalhart, Claude, Bootleg, Romero, Umbarger, Conlen, Palo Duro Canyon State Park, Gruver, Goodnight, Four Way, Canyon, Amarillo, Waka, Perryton, Buffalo Lake, Ware, Boise City, Masterson, Vega, Wolf Creek Park, Keyes, Washburn, Bushland, Spearman, Channing, Forgan, Farnsworth, Wayside, Dumas, Wildorado, Stratford, Boys Ranch, Hereford, Beaver, Dawn, Hartley, and Guymon 355 AM CDT Thu Mar 17 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...North winds of 35 mph with higher gusts are expected. * WHERE...The Oklahoma Panhandle and much of the Texas Panhandle. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LFM
680 WWUS74 KAMA 171929 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 229 PM CDT Thu Mar 17 2022 TXZ004-005-009-010-014-015-019-020-180200- /O.EXT.KAMA.WI.Y.0005.000000T0000Z-220318T0500Z/ Ochiltree-Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley- Collingsworth- Including the cities of Wheeler, Glazier, Pampa, Lora, Clarendon, Lela, Lake Marvin, Codman, Waka, Perryton, Samnorwood, Kingsmill, Dozier, Higgins, Canadian, Miami, Wellington, Booker, Wolf Creek Park, Briscoe, Twitty, Shamrock, Follett, Lutie, and Farnsworth 229 PM CDT Thu Mar 17 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...North winds around 35 mph. * WHERE...Collingsworth, Donley, Gray, Hemphill, Lipscomb, Ochiltree, Roberts and Wheeler Counties. * WHEN...Until Midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ001>003-TXZ001>003-006>008-011>013-016>018-317-180100- /O.CON.KAMA.WI.Y.0005.000000T0000Z-220318T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Hartley-Moore- Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong-Palo Duro Canyon- Including the cities of Dalhart, Claude, Bootleg, Romero, Umbarger, Conlen, Palo Duro Canyon State Park, Gruver, Goodnight, Four Way, Borger, Canyon, Amarillo, Buffalo Lake, Panhandle, Ware, Boise City, Masterson, White Deer, Vega, Hereford, Keyes, Pantex, Washburn, Bushland, Spearman, Channing, Forgan, Wayside, Skellytown, Dumas, Wildorado, Stratford, Boys Ranch, Beaver, Dawn, Hartley, and Guymon 229 PM CDT Thu Mar 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...North winds around 35 mph. * WHERE...The Oklahoma Panhandle and the western and central Texas Panhandle. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LG
047 WWUS74 KAMA 180114 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 814 PM CDT Thu Mar 17 2022 OKZ001>003-TXZ001>003-006>008-011>013-016>018-317-180215- /O.EXP.KAMA.WI.Y.0005.000000T0000Z-220318T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Hartley-Moore- Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong-Palo Duro Canyon- Including the cities of Dalhart, Claude, Bootleg, Romero, Umbarger, Conlen, Palo Duro Canyon State Park, Gruver, Goodnight, Four Way, Borger, Canyon, Amarillo, Buffalo Lake, Panhandle, Ware, Boise City, Masterson, White Deer, Vega, Hereford, Keyes, Pantex, Washburn, Bushland, Spearman, Channing, Forgan, Wayside, Skellytown, Dumas, Wildorado, Stratford, Boys Ranch, Beaver, Dawn, Hartley, and Guymon 814 PM CDT Thu Mar 17 2022 ...WIND ADVISORY HAS EXPIRED... Sustained winds have diminished to below 35 mph across all of the Oklahoma Panhandle as well as western and central sections of the Texas Panhandle. Therefore, the Wind Advisory issued earlier has been allowed to expire at 8 PM CDT. $$ TXZ004-005-009-010-014-015-019-020-180500- /O.CON.KAMA.WI.Y.0005.000000T0000Z-220318T0500Z/ Ochiltree-Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley- Collingsworth- Including the cities of Wheeler, Glazier, Pampa, Lora, Clarendon, Lela, Lake Marvin, Codman, Waka, Perryton, Samnorwood, Kingsmill, Dozier, Higgins, Canadian, Miami, Wellington, Booker, Wolf Creek Park, Briscoe, Twitty, Shamrock, Follett, Lutie, and Farnsworth 814 PM CDT Thu Mar 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Sustained north winds around 35 mph with higher gusts are expected. * WHERE...Collingsworth, Donley, Gray, Hemphill, Lipscomb, Ochiltree, Roberts and Wheeler Counties. * WHEN...Until Midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 02
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 16, 12:28 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 16, 12:28 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1228 PM CDT Wed Mar 16 2022 .AVIATION...18Z TAFs... VFR conditions should prevail for much of the next 24 hours, however late in the period some light rain and potentially some snow will begin to build eastward, affecting DHT and GUY with reductions to at least MVFR. Given long lead time, have only gone with upper end VFR for now at each of these terminals. Otherwise, aviation impacts will come in the form of windy conditions tomorrow, particularly at DHT and GUY, with gusts perhaps to 40 knots out of the north following sunrise Thursday. Ferguson && .PREV DISCUSSION... /Issued 335 AM CDT Wed Mar 16 2022/ SHORT TERM...Today through Tomorrow Night... The potential for quite an active period of weather over the next 48 hours. Most active period will be tomorrow where rain and snow chances are possible. Starting today, we will be watching a cold front entering the Panhandles by this afternoon. Given the cold front's timing into the Panhandles, the remainder of the southern and eastern Texas Panhandle will be ahead of the main front throughout the peak heating today. The bulk of the cold airmass behind the cold front wont reach the Panhandles until tomorrow, so the only difference is the wind direction for areas north vs south of the front. All of the Panhandles will experience above average temperatures for today. High temperatures will range from the mid to upper 70s in the northern Panhandles to lower and mid 80s in the southern and eastern TX Panhandle. Going into the day tomorrow, there are a few weather variables to keep track of. We continue to watch a deepening mid level upper level low pressure system moves east across the Texas Panhandle throughout the day. Latest 16/00Z model and numerical guidance shows a very steep height gradient traversing the Panhandles. Winds headlines maybe needed as sustained winds of 30 to near 40 MPH that will be possible starting in the western Panhandles and moving east throughout the daytime hours. As the main trough moves east, lift associated with the main PVA swinging around the base of the H500 low, in-conjunction with a deepening H700 low displaced slightly east of the main H500 low will help to advect good moisture transport north and wrap around the H700 low pressure system. This will present good chances of precipitation for all of the Panhandles from around 30% to 50% for the southern Texas Panhandle to as high as 85% for the Oklahoma and northern TX Panhandle. The main precipitation type to start will be rain. As the main H500 low progresses east through the day tomorrow, we are watching very closely for dynamic cooling on the backside of the main system. This is where the very challenging component to the forecast comes into play. Throughout the day tomorrow, H850-700 temperatures will rapidly cool off to at or just below 0C as we go past 18Z. Especially looking at the H700 level, if the timing of the main theta-e advection northward just ahead of the main developing H500 trough axis is just right, we could see an enhanced area of moderate to heavy precipitation on the backside of the departing H500 low as the tip of the coma of the main 1.5 PVU interacts within a region on greatest omega. If this scenario does come to fruition, dynamic cooling aided by the progressive CAA into the Panhandles and the lowering Tw closer to freezing, this could result in a mesoscale band of heaver snowfall. As of current forecast, the highest confidence of any measurable snowfall will be across the western OK Panhandle and far NW TX Panhandle where the timing of the aforementioned parts will be most favorable. This can also be seen in the 50th-90th percentile NBM data spread. However the track and speed of the H700 low, if it were to slow down, the main band and/or a second band of snowfall may develop over the north central combined Panhandles and slowly progress east into the northeast combined Panhandles as the H700 low begins to intensify. After all of this being said, on the other end of the scenario spectrum, the dynamic cooling may not take place under lighter intensity precipitation where no snow is possible. Will have to watch observational trends very carefully to see if the more complicated aspects of snowfall in the forecast is more or less impactful than what is currently forecasted. Overall high temperatures tomorrow will range from the 40s in the western and central Panhandles to 50s in the eastern Panhandles, going with the coolest guidance. Trends have been getting cooler, so temperatures may even get colder than currently forecasted if CAA from the central Plains advects faster. But good news is some measurable precipitation is possible for all of the Panhandles tomorrow. Meccariello FIRE WEATHER... Elevated fire weather conditions are possible for the eastern and southern Texas Panhandle this afternoon. This will mainly be RH driven with min RH values as low as 8 percent. Max 20 ft winds will be out of the southwest at 15-20 mph with some higher gust at times. Max RFTi values will be 3 to 4. ERC percentiles will range from the 80th to 90th percentile. Meccariello LONG TERM...Friday through Tuesday... Synopsis: Friday and Saturday should be very nice with light winds and mild temperatures. However, big changes are possible going into next week as a vigorous storm system advances towards the area. Depending on the evolution of this system, a large part of the Panhandles could see periods of showers and thunderstorms late Sunday into Monday. A round of snow may be possible on the backside of the system Monday night into Tuesday. There are some indicators that this system could bring beneficial rainfall amounts to the area if it takes the most ideal track. Severe weather isn't expected at this time, but it's not impossible if ingredients line up just right. Technical Discussion: A low amplitude ridge will build into the area Friday into Saturday then break down on Sunday as an upper level trough digs across the Desert Southwest. Some models and ensembles try to close off a 500mb low over AZ by 00z Monday, while others keep it more open and positive tilt by this point. The GFS is the most progressive with the system, but it still brings in enough low level theta-E advection to produce elevated thunderstorms Sunday night across a good portion of the area as mid level lapse rates steepen. The EC and and CMC slow the system down sooner and are further south compared to the GFS and this helps pump more moisture into the area for a longer period of time. This southern solution would be cooler and more stratified precipitation given position of surface low, yet thunderstorms would likely still occur especially early in the system evolution. For the second run in a row, the EC produced an extended period of showers and elevated thunderstorms early Monday through Monday night with a large swath of QPF over 1" in the Panhandle area. Some of this precip would likely switch over to snow Monday night as a cold front advances into the area. Accumulating snow can't be ruled out. Ensemble members are in good agreement that this system will produce precipitation in our area, with a large percentage of EC members producing over 0.5" for Amarillo (lower percentage of GFS members). There is also the question of instability starting Sunday afternoon in the west where a tongue of low level moisture is progged, then spreading across the area Sunday night with notable theta-E advection as the system moves into the area. Forcing may not be great for much activity Sunday afternoon ahead of the system, but an isolated high based storm can't be ruled out. Sunday night soundings become more elevated with limited CAPE but impressive deep layer shear. Will need to keep an eye on the severe potential, especially if the more agressive model convective parameters verify (e.g. 00z CMC MUCAPE and sfc Td valid for early Monday morning into Monday afternoon). Ward && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 77/23
Hazardous weather outlook, Mar 16, 3:57 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 357 AM CDT Wed Mar 16 2022 OKZ001>003-TXZ001>020-317-162100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 357 AM CDT Wed Mar 16 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated fire weather conditions are possible for the southern Texas Panhandle this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Snow is possible across the northwest Panhandles Thursday. Thunderstorms are possible Sunday night through Monday evening across portions of the combined Panhandles. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions today.
Nearby
Wind Advisories in Texas, 2022Wind Advisories in Oklahoma, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.